The Annals of Mathematical Statistics

Invariant Prior Distributions

J. Hartigan

Full-text: Open access

Abstract

The paper is mainly concerned with determining prior distributions on ignorance over parameter spaces, using invariance techniques similar to those of decision theory. Prior distributions are rarely determined exactly by such techniques and a number of less compelling methods for exact determination are given.

Article information

Source
Ann. Math. Statist., Volume 35, Number 2 (1964), 836-845.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177703583

Digital Object Identifier
doi:10.1214/aoms/1177703583

Mathematical Reviews number (MathSciNet)
MR161406

Zentralblatt MATH identifier
0151.23003

JSTOR
links.jstor.org

Citation

Hartigan, J. Invariant Prior Distributions. Ann. Math. Statist. 35 (1964), no. 2, 836--845. doi:10.1214/aoms/1177703583. https://projecteuclid.org/euclid.aoms/1177703583


Export citation